Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 102, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jul 25, 2012, 7:10 PM CDT for Clay County, Cloud County, Kansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2012, 7:10 PM CDT (00:10 UTC)
- Expired
- Jul 25, 2012, 7:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, KS, Cloud County, KS
The radar
The Topeka radar (KTWX), 120 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 4:28 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 993 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 3081 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
267
WUUS53 KTOP 260010
SVRTOP
KSC027-029-260045-
/O.NEW.KTOP.SV.W.0102.120726T0010Z-120726T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
710 PM CDT WED JUL 25 2012
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CLAY COUNTY IN NORTH CENTRAL KANSAS...
EASTERN CLOUD COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 745 PM CDT
* AT 707 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AURORA...AND
MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
CLYDE AND VINING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3965 9742 3965 9737 3957 9737 3957 9730
3949 9724 3936 9755 3951 9768
TIME...MOT...LOC 0010Z 235DEG 22KT 3949 9752
HAIL...0.75IN
WIND...60 MPH
$$
BOWEN2 follow-up statements
859
WWUS53 KTOP 260024
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
724 PM CDT WED JUL 25 2012
KSC027-029-260045-
/O.CON.KTOP.SV.W.0102.000000T0000Z-120726T0045Z/
CLAY KS-CLOUD KS-
724 PM CDT WED JUL 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CLOUD AND NORTHWESTERN CLAY COUNTIES UNTIL 745 PM CDT...
AT 721 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF CLYDE...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
CLYDE AND VINING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3965 9742 3965 9737 3957 9737 3957 9736
3957 9730 3949 9724 3944 9750 3953 9755
TIME...MOT...LOC 0024Z 235DEG 22KT 3954 9743
HAIL...0.75IN
WIND...60 MPH
$$
BOWEN861
WWUS53 KTOP 260036
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
736 PM CDT WED JUL 25 2012
KSC027-029-260045-
/O.EXP.KTOP.SV.W.0102.000000T0000Z-120726T0045Z/
CLAY KS-CLOUD KS-
736 PM CDT WED JUL 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLOUD AND
NORTHWESTERN CLAY COUNTIES WILL EXPIRE AT 745 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT.
LAT...LON 3965 9742 3965 9737 3957 9737 3957 9736
3957 9730 3949 9724 3944 9750 3953 9755
TIME...MOT...LOC 0035Z 235DEG 22KT 3958 9736
$$
BOWENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:21 PM CDT, 49 minutes earlier.
Area forecast discussion, Jul 25, 6:21 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 621 PM CDT WED JUL 25 2012 ...UPDATE TO AVIATION... .DISCUSSION... SHORT TERM FORECAST (TODAY AND THURSDAY)... AT 19Z WATER VAPOR IMAGERY INDICATED BROAD ANTICYCLONIC FLOW OVER THE SOUTHEASTERN QUADRANT OF THE CONUS. ON THE WESTERN EDGE OF THIS BROAD MID LEVEL RIDGE S-SELY ON SHORE FLOW HAS ALLOWED DECENT MOISTURE TO PUSH NORTHWARD FROM THE GULF OF MEXICO INTO THE SOUTHERN PLAINS. SOUTHWESTERLY FLOW AT THE SURFACE ASSOCIATED WITH A SURFACE LOW OVER EASTERN MINNESOTA HAS ALLOWED SOME OF THAT MOISTURE FROM THE SOUTHERN PLAINS TO ADVECT INTO FAR EASTERN KANSAS. GIVEN THE SWLY ORIENTATION OF THE SURFACE FLOW MOST OF THIS MOISTURE WILL EITHER MIX OUT DUE TO VERY HIGH MIXING LEVELS OR BE SHUNTED OFF TO THE EAST. WITH TDS REMAINING IN THE LOWER TO MID 60S ACROSS MOST OF THE AREA HEAT INDEX VALUES HAVE REMAINED RELATIVELY CLOSE TO THE AMBIENT TEMPERATURES...IN THE LOWER TO MID 100 DEGREE RANGE. ALOFT UPPER AIR ANALYSIS ALSO INDICATES A FAIRLY POTENT H5 TROUGH LOCATED OVER SOUTHERN CANADA. THIS TROUGH WILL REMAIN STEADY STATE WHILE IT DIVES SOUTHEASTWARD TOWARD THE GREAT LAKES REGION. AS THE TROUGH PUSHES SOUTHEAST IT WILL DRAG A COLD FRONT THROUGH THE AREA...AND POSSIBLY PROVIDE ENOUGH UPPER LEVEL SUPPORT FOR THUNDERSTORMS DEVELOPMENT LATER TODAY. SURFACE ANALYSIS ALSO INDICATES A WELL DEFINED COLD FRONT CURRENTLY LOCATED ON A LINE FROM OMAHA TO HILL CITY TO LIBERAL. THIS COLD FRONT HAS MADE FAIRLY LIMITED PROGRESS THROUGHOUT THE DAY AS THE PARENT LOW BECOMES MORE ELONGATED FROM SW TO NE THROUGH CENTRAL NEBRASKA AND KANSAS. NONETHELESS MODELS PROG THIS COLD FRONT TO EVENTUALLY ENTER THE FORECAST AREA AROUND 00Z TONIGHT...WHICH WILL BRING ADEQUATE FORCING FOR THUNDERSTORM DEVELOPMENT...ESPECIALLY CONSIDERING THAT CONVECTIVE INHIBITION IS VIRTUALLY ZERO ACROSS THE AREA...DUE TO STRONG DAYTIME HEATING AHEAD OF THE FRONT. 12Z SOUNDING AT TOP WHEN ALTERED FOR AFTERNOON CONDITIONS AT THE SURFACE INDICATES NEARLY 2000 J/KG OF INSTABILITY...HOWEVER THE WIND PROFILE IN THE LOWER AND MID ATMOSPHERE IS VIRTUALLY UNIDIRECTIONAL AND LACKS SPEED SHEAR...THEREFORE EXPECT ANY THUNDERSTORM ACTIVITY TO BE PULSE IN NATURE RATHER THAN LONG LIVED. GIVEN THE VERY STEEP LOW AND MID LEVEL LAPSE RATES...AS WELL AS THE STRONG T/TD DEPRESSION AT THE SURFACE INVERTED-V SOUNDINGS RESULT FOR THIS AFTERNOON ACROSS THE ENTIRE AREA. THIS ENVIRONMENT...CHARACTERIZED BY THE DRY LOW LEVELS AND DCAPE VALUES AROUND 1500 J/KG...WILL BE VERY CONDUCIVE TO SHORT LIVED POP UP THUNDERSTORMS WHICH WILL COLLAPSE QUICKLY AND BRING ISOLATED AREAS OF STRONG GUSTY WINDS. THE PERIOD IN WHICH WINDS WILL BE THE BIGGEST THREAT WILL BE FROM APPROXIMATELY 21Z (THE BEGINNING OF THE CONVECTION WINDOW) AND 01Z...WHEN THE BOUNDARY LAYER WILL BEGIN TO COOL AND A STABLE LAYER IN THE LOWEST FEW HUNDRED FEET WILL HELP DISSIPATE THE DOWNWARD MOMENTUM OF ANY COLLAPSING THUNDERSTORM. AREAL COVERAGE OF THE MID TO LATE AFTERNOON THUNDERSTORMS WILL BE ISOLATED TO SCATTERED...AT BEST. AS OUTFLOW BOUNDARIES INTERACT AND BETTER FORCING ASSOCIATED WITH THE FRONT AND THE UPPER WAVE APPROACH THE AREA...LIKELY AROUND SUNSET OR EVEN LATER AREAL COVERAGE OF THUNDERSTORMS WILL LIKELY INCREASE FOR THE OVERNIGHT HOURS. ONCE THE BOUNDARY LAYER BECOMES MORE DECOUPLED AFTER DAYTIME HEATING COMES TO AN END THE WIND THREAT SHOULD DIMINISH AND NON-SEVERE THUNDERSTORMS WITH PERIODS OF MODERATE TO HEAVY RAIN WILL BECOME THE PRIMARY THREAT. EXPECT SHOWERS AND THUNDERSTORMS TO RESIDE PRETTY CLOSE TO THE FRONT AS IT PUSHES THROUGH THE AREA OVERNIGHT GRADUALLY DIMINISHING PRECIP CHANCES FROM WEST TO EAST BY THURSDAY MORNING. FOR THURSDAY KEPT A MENTION OF SCHC/CHC POPS FOR AREAS ALONG AND SOUTHEAST OF THE KANSAS TURNPIKE FOR THE EARLY MORNING HOURS. BY NOON PRECIP SHOULD COME TO AN END ACROSS THE ENTIRE AREA. EXPECT A BIT OF A LULL IN THE HOT TEMPERATURES FOR THURSDAY AS NORTHERLY FLOW WILL ALLOW COOLER AND DRIER AIR TO MOVE INTO THE AREA. ALTHOUGH CONDITIONS WILL BE COOLER DUE TO THE FRONTAL PASSAGE DAYTIME HIGHS FOR THURSDAY ARE STILL EXPECTED TO BE IN THE MID 90S...WHICH IS STILL ABOVE NORMAL...ACROSS THE ENTIRE FORECAST AREA. AS A RESULT OF THE MILDER TEMPERATURES ON TAP FOR THURSDAY THE EXCESSIVE HEAT WARNING WILL LIKELY BE ALLOWED TO EXPIRE AT 8 PM WEDNESDAY EVENING. LEIGHTON THURSDAY NIGHT THROUGH SATURDAY...FRONT EXPECTED TO PUSH SOUTH OF THE CWA BY THURSDAY EVENING AS NORTHERN PLAINS SFC RIDGE PUSHES INTO THE REGION. H5 TROF TO PUSH SOUTHEAST OF THE AREA AND SUBSIDENCE BEHIND THE TROF SHOULD BEGIN TO CLEAR SKIES OUT BY THURSDAY NIGHT. NORTH TO NORTHEASTERLY WINDS EXPECTED FRIDAY ALONG WITH A WELCOME RELIEF IN TEMPERATURES FOR THE NORTHERN HALF OF THE STATE. HOWEVER...WEAK BOUNDARY STALLED OVER THE SOUTHERN HALF OF THE STATE WILL KEEP WINDS MORE SOUTHERLY AND THUS WILL PUSH TEMPERATURES BACK INTO THE LOW 100'S FOR SOUTHERN PORTION OF THE CWA. NORTH OF I70 SHOULD SEE HIGHS MAINLY IN THE MID TO UPPER 90'S FRIDAY AFTERNOON. SFC RIDGE PUSHES EAST FRIDAY NIGHT....AS H5 SHRTWV MOVES ACROSS NEBRASKA. 850MB WAA BEGINS FRIDAY NIGHT AND INCREASES THROUGHOUT THE DAY SATURDAY WITH THE DGEX DEPICTING AN 850MB THERMAL RIDGE DIRECTLY OVER THE CWA BY SATURDAY EVENING WITH 28C TO 29C 850 TEMPS OVER THE CWA BY SATURDAY EVENING. CONVECTION WITH ASSOCIATED WITH H5 SHRTWV LOOKS TO REMAIN NORTH OF THE KANSAS BORDER IN NEBRASKA AT WHERE BETTER QG LIFT EXPECTED AT THIS TIME. THERE IS A POSSIBILITY THAT STORMS COULD DEVELOP OVER THE FAR NORTHEAST COUNTIES...BUT LEFT IT DRY AT THIS TIME. EXPECT LOWS IN THE 60'S AND 70'S. SUNDAY THROUGH WEDNESDAY...FOR THE EXTENDED...CWA REMAINS ON THE EASTERN PERIPHERY OF THE DOMINANT H5 HIGH OVER THE SOUTHERN PLAINS AND WESTERN STATES FOR THE PAST SEVERAL WEEKS. THIS WILL KEEP NORTHEAST KANSAS IN NORTHWEST FLOW ALONG WITH SEVERAL SHRTWVS TO PASS OVER THE REGION. MODELS SEEM A BIT ROBUST WITH POPCORN CONVECTION...ESPECIALLY GIVEN RECENT TRENDS...SO DECIDED TO SCALE BACK POPS FROM HPC WITH THE BEST CHANCE ON SATURDAY NIGHT AND SUNDAY NORTH OF I70 WITH ONLY SLIGHT CHANCE POPS. OTHERWISE...H5 RIDGE AXIS BUILDS INTO MUCH OF KANSAS EARLY IN THE WEEK WHICH KEEPS THE AREA MAINLY DRY. HIGHS WILL GENERALLY BE IN THE UPPER 90'S TO LOW 100'S WITH HIGHER DEWPOINTS IN THE MID TO UPPER 60'S. && .AVIATION... KEPT TAF SITES WITH VCTS UNTIL MIDNIGHT AT MHK AND 06Z AT TOP/FOE WHEN TRUE FRONTAL BOUNDARY MORE LIKELY TO PASS WITH MORE CONTINUOUS LINE OF PRECIPITATION. BASES REMAIN HIGH BUT WIND GUSTS WILL BE STRONG. HAVE CLEARING AFTER 09/10Z THURSDAY MORNING. 67 && .TOP WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ008>012-020>024-026-034>040-054>056-058-059. &&
Hazardous weather outlook, Jul 25, 3:20 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 320 PM CDT WED JUL 25 2012 KSZ008>012-020>024-026-034>040-054>056-058-059-262030- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 320 PM CDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL AND NORTHEAST KANSAS THIS AFTERNOON...SPREADING ACROSS THE REMAINDER OF THE AREA TONIGHT AND THURSDAY. SOME SEVERE WEATHER WILL BE A POSSIBILITY DURING THE LATE AFTERNOON AND EVENING HOURS...WITH THE PRIMARY THREAT OF MICROBURSTS PRODUCING STRAIGHT LINE DAMAGING WINDS. THE HEAT WAVE WILL CONTINUE TODAY WITH MAXIMUM HEAT INDEX VALUES IN THE 103 TO 108 DEGREE RANGE THIS AFTERNOON. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH THIS EVENING. THE RANGELAND FIRE INDEX IS EXPECTED TO BE IN THE VERY HIGH CATEGORY ALONG AND SOUTH OF A LINE FROM CONCORDIA TO JUNCTION CITY TO LAWRENCE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AFTERNOON HEAT INDEX VALUES OF OVER 100 DEGREES ARE FORECAST FOR THE BULK OF THE AREA FROM SATURDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS OVER MUCH OF NORTH CENTRAL AND NORTHEAST KANSAS SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. BYRNE
In the hours before
Local storm report, Jul 25, 4:32 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
432 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND GST 10 N TOPEKA 39.19N 95.68W
07/25/2012 E50 MPH SHAWNEE KS TRAINED SPOTTER
2 INCH DIAMETER TREE BRANCHES DOWN
&&
KSLocal storm report, Jul 25, 5:04 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
504 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG 4 SSE HOYT 39.20N 95.66W
07/25/2012 SHAWNEE KS PUBLIC
PART OF ROOF DAMAGED AND POWER LINES DOWN AT 83RD AND NW
TOPEKA BLVD...LIKELY DUE TO MICROBURST
&&
KSSpecial weather statement, Jul 25, 5:58 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
558 PM CDT WED JUL 25 2012
KSZ008-252330-
REPUBLIC-
558 PM CDT WED JUL 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL REPUBLIC COUNTY...
THROUGH 630 PM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE
NORTHEAST AT 15 MPH ACROSS PORTIONS OF SOUTH CENTRAL REPUBLIC COUNTY.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF
STORMS IS CAPABLE OF PRODUCING STRONG WINDS AROUND 50 MPH. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE BELLEVILLE AND RURAL
PORTIONS OF SOUTH CENTRAL REPUBLIC COUNTY.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THE CLUSTER OF STORMS
MAY STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO TAKE
SHELTER IN CASE A WARNING IS ISSUED.
&&
LAT...LON 3987 9756 3970 9743 3965 9755 3966 9776
3975 9777
TIME...MOT...LOC 2257Z 240DEG 12KT 3970 9766
$$ BOWENSpecial weather statement, Jul 25, 6:13 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
613 PM CDT WED JUL 25 2012
KSZ011-252345-
NEMAHA-
613 PM CDT WED JUL 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NEMAHA COUNTY...
THROUGH 645 PM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 15 MPH
ACROSS PORTIONS OF WEST CENTRAL NEMAHA COUNTY. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
STRONG WINDS AROUND 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE CENTRALIA AND RURAL PORTIONS OF NEMAHA COUNTY.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE
WEATHER IN CASE A WARNING IS ISSUED.
&&
LAT...LON 3975 9601 3969 9620 3979 9624 3980 9624
3986 9613
TIME...MOT...LOC 2313Z 232DEG 13KT 3975 9618
$$ BOWENLocal storm report, Jul 25, 6:43 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
643 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 3 N DELPHOS 39.32N 97.77W
07/25/2012 E0.88 INCH CLOUD KS TRAINED SPOTTER
&&
KSLocal storm report, Jul 25, 6:46 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
646 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST SENECA 39.83N 96.06W
07/25/2012 E60 MPH NEMAHA KS TRAINED SPOTTER
BLEW A TRASH DUMPSTER 40 FT.
&&
JLThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:23 PM CDT | Severe Thunderstorm Warning | TOP | Washington | 37 min |
| Jul 25, 7:34 PM CDT | Special Weather Statement | TOP | Cloud | 26 min |
| Jul 25, 7:45 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Riley, Washington | 30 min |
| Jul 25, 8:31 PM CDT | Special Weather Statement | TOP | Dickinson | 29 min |
| Jul 25, 8:57 PM CDT | Special Weather Statement | TOP | Nemaha | 33 min |
| Jul 25, 9:12 PM CDT | Special Weather Statement | TOP | Dickinson | 33 min |
| Jul 25, 11:54 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 24 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.